MAUDE Adverse Event Report: MEDSORB DOMINICANA, S.A. KITTNER, LAPROSCOPIC BLUNT DISSECTOR; DISSECTOR, SURGICAL, GENERAL & PLASTIC SURGERY

MEDSORB DOMINICANA, S.A. KITTNER, LAPROSCOPIC BLUNT DISSECTOR; DISSECTOR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number 28-0801
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A user facility reported, "laparoscopic dissector tip broke off in patient.Tip was retrieved and no injury occurred to patient." deroyal industries, inc.Requested the return of the device but it was unavailable for return.A supplier corrective action request (scar) will be issued to the supplier.This investigation is not complete at this time.No further information is available at this time.We will provide follow-up report when additional information becomes available.
 
Event or Problem Description
A user facility reported, "laparoscopic dissector tip broke off in patient.Tip was retrieved and no injury occurred to patient.".
 
Additional Manufacturer Narrative
A user facility reported, "laparoscopic dissector tip broke off in patient.Tip was retrieved and no injury occurred to patient." deroyal industries, inc.Requested the return of the device but it was unavailable for return.Deroyal reviewed the work order for the lot number of the device and found no issues.An inventory check was performed on 16 cases of finished product and 100 eaches of the raw material from the supplier and all were found to be acceptable.The risk analysis was reviewed and was found to be up to date and did not require any updates.A supplier corrective action request (scar) will be issued to the supplier, (b)(4).The supplier reviewed the device history record, manufacturing process, and complaint records.The inventory and work in process product were also reviewed and found to be within manufacturing specifications.Root cause: while no sample was able to be returned, because of a previous complaint of this nature, the supplier determined the root cause to be an inadequate glue application on the dissector.With the previous complaint, it was discovered that there was a lack of compliance with the procedure.Actions were taken as stated below, but the supplier noted that this work order took place prior to the corrective actions.Corrective and preventive actions: because of the lack of compliance to the procedure, retraining was conducted on the gluing work instructions and states that all work personnel should be retrained every six months on the procedure as well as with training videos showing the proper gluing assembly.Periodic refresher training has also been implemented for inspection associates to ensure consistent understanding of inspection criteria to review the gluing assembly.Deroyal will continue to monitor for trends around this item and issue.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
KITTNER, LAPROSCOPIC BLUNT DISSECTOR
Common Device Name
DISSECTOR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
MEDSORB DOMINICANA, S.A.
zona franca industrial park
san pedro de marcoris,
DR 
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1595 highway 33 south
new tazewell TN 37825
Manufacturer Contact
reagan facemire
200 debusk lane
powell, TN 37849
8653622106
MDR Report Key22151906
Report Number2320762-2025-00007
Device Sequence Number7849615
Product Code GDI
UDI-Device Identifier00749756025355
UDI-Public00749756025355
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number28-0801
Device Lot Number62095391
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown